Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 52, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2002, 3:14 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2002, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 12, 2002, 4:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 121914 SVRALY CTC005-122015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 314 PM EDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 415 PM EDT * AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GAYLORDSVILLE...OR ABOUT 5 MILES NORTHEAST OF PAWLING...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW MILFORD AND NEW PRESTON AT 320 PM EDT WOODBURY CENTER AND BETHLEHEM VILLAGE AT 335 PM EDT OAKVILLE AT 345 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4172 7354 4155 7358 4147 7330 4161 7301
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:22 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 12, 2:22 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 222 PM EDT WED JUN 12 2002 .DISC...WL HOLD ZONES TIL SHRA/TSRA HAS CLRD BULK OF FA AND THEN ADD A RMDR THIS AFT OR EVNG PD IF NEEDED. OVRNGHT WL XPCT CLDS TO LINGER THRU EVNG HRS AND THEN BCM PRTLY CLDY OVRNGHT. ANY CLRG WL BE RELATIVELY SHRT LIVED AS CLDS AHD OF NXT S/W WL ALRDY BE MOVG TWD FA THU AFT WITH PCPN ARRIVING THU NGHT AND AN ALL DAY RAIN FOR FRI. RAINFALL AMTS ON FRI CLD BE HVY WITH MNY AREAS RECEIVING A HLF INCH TO OVR AN INCH QPF AS GOOD DYNAMICS IN PLC AHD OF SFC LOW. UPCOMING WKND LOOKS WET AS WELL WITH VRY COOL CNDTNS FOR MID JUN AS H5 LOW PRES MOVS ACRS FA ON SAT. HAV GNRLLY GON WITH FWC TMPS WITH PCPN IN FCST EVRY DAY THRU EXTD XCPT THU AND TUE. .ALY...NONE.
In the hours before
Special weather statement, Jun 12, 1:30 PM EDT, 1 hour 44 minutes before
NYZ054-VTZ013-121800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT WED JUN 12 2002 ...A STRONG THUNDERSTORM IN BENNINGTON AND RENSSELAER COUNTIES... AT 130 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER BABCOCK LAKE...OR 7 MILES SOUTHWEST OF HOOSICK FALLS...MOVING EAST AT 35 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...AND VERY HEAVY RAIN...WILL BE NEAR... NORTH POWNAL AT 135 PM EDT... POWNAL AT 140 PM EDT... BENNINGTON AT 145 PM EDT... STAMFORD AT 150 PM EDT... WOODFORD STATE PARK AT 155 PM EDT... HEARTWELLVILLE AND READSBORO AT 200 PM EDT...
Special weather statement, Jun 12, 2:15 PM EDT, 59 minutes before
NYZ063-064-121845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 215 PM EDT WED JUN 12 2002 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 215 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF KERHONKSON...OR 9 MILES NORTHEAST OF ELLENVILLE... MOVING EAST AT 35 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...AND HEAVY RAIN...WILL BE NEAR... KRUMVILLE AT 220 PM EDT... MOHONK LAKE AND ROSENDALE AT 225 PM EDT... NEW PALTZ AND TILLSON AT 230 PM EDT... CLINTONDALE AT 235 PM EDT...
Special weather statement, Jun 12, 2:45 PM EDT, 29 minutes before
NYZ065-066-121915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT WED JUN 12 2002 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 245 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER ARLINGTON...OR OVER POUGHKEEPSIE...MOVING SOUTHEAST AT 35 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... LAGRANGEVILLE AT 255 PM EDT... PAWLING AND WINGDALE AT 310 PM EDT...
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.